MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL IC 71, 125 CM, CE, ASP. IND.; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL IC 71, 125 CM, CE, ASP. IND.; CATHETER, PERCUTANEOUS
Catalog Number IC71125CA
Medical Device Problem Codes Material Puncture/Hole (1504); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a thrombectomy, the user used the embovac aspiration catheter to aspirate the thrombus through segment m1, then pulled it back, causing the stretch to collapse and ¿break the hole¿.There was no patient injury reported.Additional event information received on 26-aug-2024 indicated that there was a slight procedural delay due to the vent.The term of ¿break the hole¿ was further clarified as having a ¿hole¿.The device did not separate into 2 or more fragments.Adapt ((direct aspiration first pass technique) was performed in this case.The devise was not snaked.There was regular tortuosity in the internal carotid artery, cavernous segment (c4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during a thrombectomy, the user used the embovac aspiration catheter to aspirate the thrombus through segment m1, then pulled it back, causing the stretch to collapse and ¿break the hole¿.There was no patient injury reported.Additional event information received on 26-aug-2024 indicated that there was a slight procedural delay due to the vent.The term of ¿break the hole¿ was further clarified as having a ¿hole¿.The device did not separate into 2 or more fragments.Adapt ((direct aspiration first pass technique) was performed in this case.The devise was not snaked.There was regular tortuosity in the internal carotid artery, cavernous segment (c4).A non-sterile ic 71, 125 cm, ce, asp.Ind.Was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and one (1) stretched section of 3.50 cm was noted on the distal end of the catheter.Further inspection on the microscope revealed that as a result of the severity of the stretching the internal braided mesh was exposed.The issues reported regarding a catheter being stretched and then collapsed into a hole were confirmed based on the damages found on the received device; however, factors not described in the information provided, such as patient¿s anatomy, device manipulation, and operator¿s technique, may have contributed to the issue encountered.According to the risk documentation a damaged catheter is a potential issue that can occur during withdrawal of catheter.With the limited information available, a conclusive cause cannot be determined, however, given the broad sequence of events, there is no indication that the issue reported in the complaint is related to a manufacturing issue.A manufacturing record evaluation was performed for the finished device 31027261 number, and no non-conformance's related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as catheter stretching and kinking from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use contain the following precaution: exercise care in handling the intermediate catheter to reduce the chance of accidental damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
IC 71, 125 CM, CE, ASP. IND.
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20169961
Report Number3008114965-2024-00878
Device Sequence Number15516535
Product Code NRY
UDI-Device Identifier10886704082361
UDI-Public(01)10886704082361(17)240831(10)31027261
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberIC71125CA
Device Lot Number31027261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/09/2024
09/23/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/17/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown